MAUDE Adverse Event Report: MAKO SURGICAL CORP. BENT HOHMANN RETRACTOR; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. BENT HOHMANN RETRACTOR; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 210191
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Gauged retractors found in cpd while processing.Case type: no associated procedure.Update: "the retractors get gauged after performing several mako cases due to the saw blade hitting them during cutting.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: customer reported a gauged retractor found in cpd.Device evaluation and results: device evaluation was performed and the bent hohmann retractor event was confirmed.Device history review: a review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 01/23/2018 with no discrepancies.Complaint history review: based on the device identification, the catsweb and trackwise complaint databases were reviewed from 2011 to present for similar reported events regarding the bent hohmann retractor.There have been 11 other events for the referenced lot number.Prs # (b)(4) - were found to be from the same lot as the part in this complaint.The parts from these prs displayed the same failure.Corrective action/preventive action: as the event did not involve a manufacturing related product problem indicating a non-conformity, adverse trend, or unanticipated hazard, no corrective action is required at this time.Conclusions: the event was confirmed.The bent hohmann retractor was inspected, revealing multiple spots where it was hit by a cutting tool.Material from the surface of the retractor appears to have been removed as a result of contact with the cutting tool.Per (b)(4), preventive maintenance is where an action occurs that identifies device deterioration which may compromise function.Under pm conditions no patient was involved and no actual or potential patient harm existed for the alleged event.No additional investigation or specific actions are required.

Brand Name
BENT HOHMANN RETRACTOR
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8736496
Report Number3005985723-2019-00463
Device Sequence Number2637283
Product Code OLO
UDI-Device Identifier00848486031909
UDI-Public00848486031909
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number210191
Device Lot Number37833
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer10/24/2019
Initial Report FDA Received Date06/26/2019
Supplement Report FDA Received Date11/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;